MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY BIOPSY INSTRUMENT
Catalog Number 121616
Medical Device Problem Codes Self-Activation or Keying (1557); Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiration date: (01/2021).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a renal procedure the biopsy instrument allegedly did not obtain any tissue sample.Reportedly, another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.One monopty biopsy needle was returned for evaluation.A visual inspection was performed.The device was returned with the arrow visible in the ready window, indicating the device was in the "ready to fire state".The stylet was noted to be retracted as expected.However, the cannula was not retracted as it was noted to be extending over and covering the stylet.The return condition indicates that the cannula released on its own.Therefore, the investigation is confirmed for cannula self activation.Further inspection of the device noted incidental damage to the cannula tip.Therefore, functional evaluation could not be performed and the investigation is inconclusive for failure to obtain sample.Per evaluation results, the device was returned fully primed in the "ready to fire state" with the cannula in a released configuration.While a definitive root cause could not be determined based upon available information, it is possible that shipping and/or handling issues contributed to the identified self activation issue.However, it is unknown if patient and/or procedural issues contributed to the reported sampling issue.A review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.(b)(4).
 
Event or Problem Description

Brand Name
MONOPTY BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7930640
Report Number2020394-2018-01843
Device Sequence Number1346856
Product Code KNW
UDI-Device Identifier00801741084614
UDI-Public(01)00801741084614
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121616
Device Lot NumberRECN3067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR
Patient Weight26